Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
200 Doctors are Online

Painful bump on the tip of tongue, felt exploded on eating chocolate, advised Benadryl for allergic reaction to chocolate, Advise?

I have had on and off a small slightl painful lump/ bump on the right side near the tip of my tongue . Yesterday I ate a piece of dark chocolate and it felt like it exploded. I eat a piece or two of chocolate every couple of days and it hasn t happened. I went to the doctor and she said it is an allergic reaction to chocolate and to take Benadryl . By the time I arrived home the lump although still there was barely noticeable. I did not take the Benadryl. I woke up at 430 this morning in pain as the lump was back. Any ideas?
Asked On : Mon, 1 Oct 2012
Answers:  1 Views:  27
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pulmonologist 's  Response

Thanks for your query.

Yes your doctor rightly said that this is an allergic response. This response is known as acute urticaria that is giving you this red painful swelling on exposure to chocolates. What you have to do to prevent yourself in taking these chocolates further. You may have allegra 150 mg or atarax 25 mg once daily for 7 days. Also you can apply zytee lotion over that painful area to releive pain. Consult an allergist and go for allergic skin test and specific serum IgE assay to identify the allergens in the chocolate or food and start immunotherapy may be sublingual immunotherapy (SLIT) to preven these reaction on further exposure to those allergens.

Thank you.
Answered: Mon, 1 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor